# SDR 96ZZZX950

- Difficulty date: December 27, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N369NM
- Make and model: Cessna 421C
- Aircraft serial: 421C1032
- Engine: Cont GTSIO520N
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Adapter Kit
- Part number: EQ6642
- Condition: Excess Wear
- Location: Starter
- Part time: 40 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON 12-27-95, A 50-HOUR INSPECTION WAS PERFORMED.  METAL CONTAMINATION NOTED IN RT ENG OIL FILTER.  FURTHER INVESTIGATION REVEALED TORSIONAL DAMPER AND STARTER SHAFT GEAR ASSY WERE LOOSE IN THE STARTER ADAPTER HOUSING.  ADAPTER ASSY REMOVED AND FND NEEDLE BEARING MOUNTED IN REAR CENTER OF RT CRANKCASE HAD COMPLETELY COME APART.  STARTER ADAPTER SHAFT GEAR WAS THEN ALLOWED TO ELONGATE THE HOLE.  BEARING IS MOUNTED IN AND RENDER THE CRANKCASE UNSERVICEABLE AT THIS TIME.  CSB94-4A C/W ON 11-15-95 BY INSTALLATION OF A REBUILT EQ6642 STARTER ADAPTER KIT.  A NEW BEARING, PN 537721, INSTALLED AT THE SAME TIME BECAUSE FRONT FACE OF OLD BEARING CAGE WAS WORN PAPER THIN.
